Show this page for printing or as short info (with end time)

NICE 2022 - Agenda

(show all abstracts)
Monday, 28 March 2022
CEST: 14:00‑18:30
EDT: 08:00‑12:30
CDT: 07:00‑11:30
MDT: 06:00‑10:30
PDT: 05:00‑09:30
UTC: 12:00‑16:30
(270 min)
Pre-NICE day -- Monday, 28 March 2022

A pre-NICE event: The NEUROTECH project offers (free of charge) a NEUROTECH WorkGroup Day: Bridging materials to neuromorphic systems and applications. more information and registration


Tuesday, 29 March 2022
CEST: 15:30
EDT: 09:30
CDT: 08:30
MDT: 07:30
PDT: 06:30
UTC: 13:30

NICE 2022


The 9th Annual Neuro-Inspired Computational Elements (NICE) workshop

YouTube playlist of public talk recordings

The public accessible talk recordings are also available in this YouTube playlist

Agenda

Times in the agenda are in CEST (Europe, Berlin), EDT (New York), CDT (Central time), MDT (Denver), PDT (Los Angeles) and UTC. (Some other time zones: Australia, Japan, China, India, ... or only CEST ... )

Meeting venue / Dial-in

  • online as zoom video conference (live talks and Q and A). The zoom video conference client software (free of charge, available for Windows, Mac and Linux at zoom.us, also available for iOS and Android in the respective app stores ) is required.
  • The link to dial in was shown on the 'personal page' of the registered attendants:
    • For people who registered with an EBRAINS account: the personal page is here.
    • For people who registered with email only: please find the link to the personal page as e-mail

Registration -- closed

Please register here (50 Euro regular, 25 Euro student) (registration closed, as the meeting is over...)

Chatserver

We had a chatserver for the workshop (please use the username / initial password from your meetings 'personal page' (URL in your email). Please ask talk-related questions in the respective talk-channel (linked here in the agenda).

Calendar export

The ".ics" links in the agenda are for calendar entries for the specific event. If you would like to get all events into your calendar, please use the whole meeting calendar export .ics.

Session chair for the first set of talks: Dhireesha Kudithipudi

CEST: 15:30‑15:35
EDT: 09:30‑09:35
CDT: 08:30‑08:35
MDT: 07:30‑07:35
PDT: 06:30‑06:35
UTC: 13:30‑13:35
(5 min)
Opening of NICE

.ics

CEST: 15:35‑15:50
EDT: 09:35‑09:50
CDT: 08:35‑08:50
MDT: 07:35‑07:50
PDT: 06:35‑06:50
UTC: 13:35‑13:50
(15 min)
Welcome to NICE

.ics

Taylor Eighmy (President of UTSA)
CEST: 15:50‑16:15
EDT: 09:50‑10:15
CDT: 08:50‑09:15
MDT: 07:50‑08:15
PDT: 06:50‑07:15
UTC: 13:50‑14:15
(25 min)
Organizer Round

.ics

CEST: 16:15‑16:55
EDT: 10:15‑10:55
CDT: 09:15‑09:55
MDT: 08:15‑08:55
PDT: 07:15‑07:55
UTC: 14:15‑14:55
(40+5 min)
Keynote I: The pervasiveness of disentangled representational geometries in the brain

show talk video (YouTube) (local version)

talk slides (60 MB pptx)

Link to chat channel

.ics

Stefano Fusi (Columbia)
CEST: 17:00‑17:25
EDT: 11:00‑11:25
CDT: 10:00‑10:25
MDT: 09:00‑09:25
PDT: 08:00‑08:25
UTC: 15:00‑15:25
(25+5 min)
Computing on Functions Using Randomized Vector Representations
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

Link to chat channel

.ics

Christopher Kymn (University of California, Berkeley)
CEST: 17:30‑17:35
EDT: 11:30‑11:35
CDT: 10:30‑10:35
MDT: 09:30‑09:35
PDT: 08:30‑08:35
UTC: 15:30‑15:35
(5 min)
Group photo

Taking screenshots from the zoom for a publishable group photo from NICE. Please:

  • turn your camera ON, if you are fine with you being in the publicly published group photo
  • else, please turn your camera OFF during taking the group photo

.ics

CEST: 17:35‑18:05
EDT: 11:35‑12:05
CDT: 10:35‑11:05
MDT: 09:35‑10:05
PDT: 08:35‑09:05
UTC: 15:35‑16:05
(30 min)
Break

Session chair for the next set of talks: Steve Furber

CEST: 18:05‑18:30
EDT: 12:05‑12:30
CDT: 11:05‑11:30
MDT: 10:05‑10:30
PDT: 09:05‑09:30
UTC: 16:05‑16:30
(25+5 min)
Integer Factorization with Compositional Distributed Representations
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

Link to chat channel

.ics

Denis Kleyko (UC Berkeley)
CEST: 18:35‑18:45
EDT: 12:35‑12:45
CDT: 11:35‑11:45
MDT: 10:35‑10:45
PDT: 09:35‑09:45
UTC: 16:35‑16:45
(10+5 min)
Lightning talk: Efficient Optimized Spike Encoding of Multivariate Time-series
(the presentation .pdf is accessible for meeting attendants from their 'personal page'), video (restricted access)

Link to chat channel

.ics

Dighanchal Banerjee (Tata Consultancy Services)
CEST: 18:50‑19:15
EDT: 12:50‑13:15
CDT: 11:50‑12:15
MDT: 10:50‑11:15
PDT: 09:50‑10:15
UTC: 16:50‑17:15
(25+5 min)
Quantum many-body states: A novel neuromorphic application
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

show abstract

Link to chat channel

.ics

Andreas Baumbach (Ruprecht-Karls-Universitaet Heidelberg)
CEST: 19:20‑19:30
EDT: 13:20‑13:30
CDT: 12:20‑12:30
MDT: 11:20‑11:30
PDT: 10:20‑10:30
UTC: 17:20‑17:30
(10+5 min)
Lightning talk: CMOS-Free Multilayer Perceptron Enabled by Four-Terminal MTJ Device
(the presentation .pdf is accessible for meeting attendants from their 'personal page')

show abstract

Link to chat channel

.ics

Wesley Brigner (The University of Texas at Dallas)
CEST: 19:35‑19:50
EDT: 13:35‑13:50
CDT: 12:35‑12:50
MDT: 11:35‑11:50
PDT: 10:35‑10:50
UTC: 17:35‑17:50
(15 min)
Break

Session chair for the next set of talks: Winfried Wilcke

CEST: 19:50‑20:00
EDT: 13:50‑14:00
CDT: 12:50‑13:00
MDT: 11:50‑12:00
PDT: 10:50‑11:00
UTC: 17:50‑18:00
(10+5 min)
Lightning talk: Graph Embedding Using Cortical Like Sparse Distributed Representations
show presentation.pdf (public accessible)

show abstract

Link to chat channel

.ics

Dan Hammerstrom (Portland State University)
CEST: 20:05‑20:30
EDT: 14:05‑14:30
CDT: 13:05‑13:30
MDT: 12:05‑12:30
PDT: 11:05‑11:30
UTC: 18:05‑18:30
(25+5 min)
Accelerating Deep Neural Networks with Analog-memory-based Hardware Accelerators
(the presentation .pdf is accessible for meeting attendants from their 'personal page')

Link to chat channel

.ics

An Chen (IBM Research)
CEST: 20:35‑21:00
EDT: 14:35‑15:00
CDT: 13:35‑14:00
MDT: 12:35‑13:00
PDT: 11:35‑12:00
UTC: 18:35‑19:00
(25 min)
Open mic / discussion

.ics

CEST: 21:00
EDT: 15:00
CDT: 14:00
MDT: 13:00
PDT: 12:00
UTC: 19:00
End of day I
CEST: 21:00‑21:30
EDT: 15:00‑15:30
CDT: 14:00‑14:30
MDT: 13:00‑13:30
PDT: 12:00‑12:30
UTC: 19:00‑19:30
(30 min)
 
Break
CEST: 21:30
EDT: 15:30
CDT: 14:30
MDT: 13:30
PDT: 12:30
UTC: 19:30
Hands-on tutorial: BrainScaleS-2 interactive via EBRAINS

Notes:

  • This tutorial is offered twice with identical content (to allow for easy access for America and Europe based people)
  • For using the BrainScaleS system during this hands-on tutorial session, please create (ahead of time) an EBRAINS account (free of charge) at: https://ebrains.eu/register/

Link to chat channel

CEST: 21:30‑22:00
EDT: 15:30‑16:00
CDT: 14:30‑15:00
MDT: 13:30‑14:00
PDT: 12:30‑13:00
UTC: 19:30‑20:00
(30 min)
 
Hands-on tutorial: BrainScaleS-2 introduction
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

.ics

Eric Müller (Ruprecht-Karls-Universitaet Heidelberg)
CEST: 22:00‑22:10
EDT: 16:00‑16:10
CDT: 15:00‑15:10
MDT: 14:00‑14:10
PDT: 13:00‑13:10
UTC: 20:00‑20:10
(10 min)
 
Hands-on tutorial: BrainScaleS-2 first steps

.ics

Christian Pehle (Ruprecht-Karls-Universitaet Heidelberg)
CEST: 22:10‑22:25
EDT: 16:10‑16:25
CDT: 15:10‑15:25
MDT: 14:10‑14:25
PDT: 13:10‑13:25
UTC: 20:10‑20:25
(15 min)
 
Hands-on tutorial: BrainScaleS-2 Learning with the SuperSpike rule

video (restricted access)

.ics

Elias Arnold (Ruprecht-Karls-Universitaet Heidelberg)
CEST: 22:25‑22:35
EDT: 16:25‑16:35
CDT: 15:25‑15:35
MDT: 14:25‑14:35
PDT: 13:25‑13:35
UTC: 20:25‑20:35
(10 min)
 
Hands-on tutorial: BrainScaleS-2 Structured Neurons

show talk video (YouTube) (local version)

.ics

Jakob Kaiser (Ruprecht-Karls-Universitaet Heidelberg)

Wednesday, 30 March 2022
CEST: 12:00‑14:00
EDT: 06:00‑08:00
CDT: 05:00‑07:00
MDT: 04:00‑06:00
PDT: 03:00‑05:00
UTC: 10:00‑12:00
(120 min)
Hands-on tutorial: SpiNNaker
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

Notes:

  • This tutorial is offered twice today with identical content (to allow for easy access for America and Europe based people) - the other tutorial is just after today's talk program
  • For using the SpiNNaker system during this hands-on tutorial session, please create (ahead of time) an EBRAINS account (free of charge) at: https://ebrains.eu/register/

Link to chat channel

.ics

Andrew Rowley (The University of Manchester)
CEST: 14:00‑15:00
EDT: 08:00‑09:00
CDT: 07:00‑08:00
MDT: 06:00‑07:00
PDT: 05:00‑06:00
UTC: 12:00‑13:00
(60 min)
Break

Session chair for the fist set of talks: Brad Aimone

CEST: 15:00
EDT: 09:00
CDT: 08:00
MDT: 07:00
PDT: 06:00
UTC: 13:00

NICE 2022 - day II -- Wednesday, 30 March 2022

CEST: 15:00‑15:05
EDT: 09:00‑09:05
CDT: 08:00‑08:05
MDT: 07:00‑07:05
PDT: 06:00‑06:05
UTC: 13:00‑13:05
(5 min)
Welcome, day II

.ics

CEST: 15:05‑15:30
EDT: 09:05‑09:30
CDT: 08:05‑08:30
MDT: 07:05‑07:30
PDT: 06:05‑06:30
UTC: 13:05‑13:30
(25+5 min)
Coinflips: CO-designed Improved Neural Foundations Leveraging Inherent Physics Stochasticity
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

Link to chat channel

.ics

Brad Aimone (Sandia National Laboratories)
CEST: 15:35‑15:45
EDT: 09:35‑09:45
CDT: 08:35‑08:45
MDT: 07:35‑07:45
PDT: 06:35‑06:45
UTC: 13:35‑13:45
(10+5 min)
Lightning talk: Temporal and Spatio-temporal domains for Neuromorphic Tactile Texture Classification
show presentation.pdf (public accessible)

Link to chat channel

.ics

George Brayshaw (University of Bristol)
CEST: 15:50‑16:15
EDT: 09:50‑10:15
CDT: 08:50‑09:15
MDT: 07:50‑08:15
PDT: 06:50‑07:15
UTC: 13:50‑14:15
(25+5 min)
Abisko: Deep Codesign of an Energy-Optimized, High Performance Neuromorhpic Accelerator
show presentation.pdf (public accessible)

Link to chat channel

.ics

Jeffrey Vetter (Oak Ridge National Laboratory)
CEST: 16:20‑16:45
EDT: 10:20‑10:45
CDT: 09:20‑09:45
MDT: 08:20‑08:45
PDT: 07:20‑07:45
UTC: 14:20‑14:45
(25+5 min)
BrianScaleS via EBRAINS
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

Link to chat channel

.ics

Johannes Schemmel (Ruprecht-Karls-Universitaet Heidelberg)
CEST: 16:50‑17:05
EDT: 10:50‑11:05
CDT: 09:50‑10:05
MDT: 08:50‑09:05
PDT: 07:50‑08:05
UTC: 14:50‑15:05
(15 min)
Break

Session chair for the next set of talks: Hemanth Jagannathan

CEST: 17:05‑17:30
EDT: 11:05‑11:30
CDT: 10:05‑10:30
MDT: 09:05‑09:30
PDT: 08:05‑08:30
UTC: 15:05‑15:30
(25+5 min)
New Tools for a New Era of Neuromorphic Computing
show presentation.pdf (public accessible)

Link to chat channel

.ics

Mike Davies (Intel)
CEST: 17:35‑17:45
EDT: 11:35‑11:45
CDT: 10:35‑10:45
MDT: 09:35‑09:45
PDT: 08:35‑08:45
UTC: 15:35‑15:45
(10+5 min)
Lightning talk: Demonstrating BrainScaleS 2 Inter-Chip Pulse Communication using Extoll
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

show abstract

Link to chat channel

.ics

Tobias Thommes (Ruprecht-Karls-Universitaet Heidelberg)
CEST: 17:50‑18:15
EDT: 11:50‑12:15
CDT: 10:50‑11:15
MDT: 09:50‑10:15
PDT: 08:50‑09:15
UTC: 15:50‑16:15
(25+5 min)
Record Simulation of the Full-Density Spiking Potjans-Diesmann-Microcircuit Model on the IBM Neural Supercomputer INC 3000
show presentation.pdf (public accessible)

show abstract

Link to chat channel

.ics

Arne Heittmann (PGI-10 Forschungszentrum Jülich)
CEST: 18:20‑18:30
EDT: 12:20‑12:30
CDT: 11:20‑11:30
MDT: 10:20‑10:30
PDT: 09:20‑09:30
UTC: 16:20‑16:30
(10+5 min)
Lightning talk: Frustrated Arrays of Nanomagnets for Efficient Reservoir Computing
(the presentation .pdf is accessible for meeting attendants from their 'personal page')

Link to chat channel

.ics

Alexander Edwards (The University of Texas at Dallas)
CEST: 18:35‑19:05
EDT: 12:35‑13:05
CDT: 11:35‑12:05
MDT: 10:35‑11:05
PDT: 09:35‑10:05
UTC: 16:35‑17:05
(30 min)
Break

Session chair for the next set of talks: Johannes Schemmel

CEST: 19:05‑19:30
EDT: 13:05‑13:30
CDT: 12:05‑12:30
MDT: 11:05‑11:30
PDT: 10:05‑10:30
UTC: 17:05‑17:30
(25+5 min)
SpiNNaker 2 results: A Platform for Real-Time Bio-Inspired AI and Cognition
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

show abstract

Link to chat channel

.ics

Christian Mayr (TU Dresden)
CEST: 19:35‑20:00
EDT: 13:35‑14:00
CDT: 12:35‑13:00
MDT: 11:35‑12:00
PDT: 10:35‑11:00
UTC: 17:35‑18:00
(25+5 min)
Photonic neuromorphic processing
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

Link to chat channel

.ics

Wolfram Pernice (Heidelberg University)
CEST: 20:05‑20:30
EDT: 14:05‑14:30
CDT: 13:05‑13:30
MDT: 12:05‑12:30
PDT: 11:05‑11:30
UTC: 18:05‑18:30
(25+5 min)
Encoding Event-Based Data With a Hybrid SNN Guided Variational Auto-encoder in Neuromorphic Hardware
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

Link to chat channel

.ics

Kenneth Stewart (University of California Irvine, and Accenture)
CEST: 20:35‑21:00
EDT: 14:35‑15:00
CDT: 13:35‑14:00
MDT: 12:35‑13:00
PDT: 11:35‑12:00
UTC: 18:35‑19:00
(25 min)
Open mic / discussion

.ics

CEST: 21:00
EDT: 15:00
CDT: 14:00
MDT: 13:00
PDT: 12:00
UTC: 19:00
End of day II
CEST: 21:00‑21:30
EDT: 15:00‑15:30
CDT: 14:00‑14:30
MDT: 13:00‑13:30
PDT: 12:00‑12:30
UTC: 19:00‑19:30
(30 min)
 
Break
CEST: 21:30‑23:30
EDT: 15:30‑17:30
CDT: 14:30‑16:30
MDT: 13:30‑15:30
PDT: 12:30‑14:30
UTC: 19:30‑21:30
(120 min)
 
Hands-on tutorial: SpiNNaker

Notes:

  • Please find the slides linked at the first instance of the tutorial (30 March in the morning)
  • This tutorial is offered twice today with identical content (to allow for easy access for America and Europe based people) - the other tutorial was just before today's talk program
  • For using the SpiNNaker system during this hands-on tutorial session, please create (ahead of time) an EBRAINS account (free of charge) at: https://ebrains.eu/register/

Link to chat channel

.ics

Andrew Rowley (The University of Manchester)

Thursday, 31 March 2022
CEST: 12:00‑14:00
EDT: 06:00‑08:00
CDT: 05:00‑07:00
MDT: 04:00‑06:00
PDT: 03:00‑05:00
UTC: 10:00‑12:00
(120 min)
Hands-on tutorial: BrainScaleS-2 interactive via EBRAINS

Notes:

  • This tutorial is offered twice with identical content (to allow for easy access for America and Europe based people)
  • For using the BrainScaleS system during this hands-on tutorial session, please create (ahead of time) an EBRAINS account (free of charge) at: https://ebrains.eu/register/

Link to chat channel

.ics

Eric Müller (Ruprecht-Karls-Universitaet Heidelberg)
CEST: 14:00‑15:00
EDT: 08:00‑09:00
CDT: 07:00‑08:00
MDT: 06:00‑07:00
PDT: 05:00‑06:00
UTC: 12:00‑13:00
(60 min)
Break

Session chair for the first set of talks: Johannes Schemmel

CEST: 15:00
EDT: 09:00
CDT: 08:00
MDT: 07:00
PDT: 06:00
UTC: 13:00

NICE 2022 - day III -- Thursday, 31 March 2022

CEST: 15:00‑15:25
EDT: 09:00‑09:25
CDT: 08:00‑08:25
MDT: 07:00‑07:25
PDT: 06:00‑06:25
UTC: 13:00‑13:25
(25+5 min)
Continual learning

show talk video (YouTube) (local version)

Link to chat channel

.ics

Dhireesha Kudithipudi (UTSA)
CEST: 15:30‑15:55
EDT: 09:30‑09:55
CDT: 08:30‑08:55
MDT: 07:30‑07:55
PDT: 06:30‑06:55
UTC: 13:30‑13:55
(25+5 min)
BitBrain and Sparse Binary Coincidence memories
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

show abstract

Link to chat channel

.ics

Michael Hopkins (The University of Manchester)
CEST: 16:00
EDT: 10:00
CDT: 09:00
MDT: 08:00
PDT: 07:00
UTC: 14:00
Three data talks
CEST: 16:00‑16:10
EDT: 10:00‑10:10
CDT: 09:00‑09:10
MDT: 08:00‑08:10
PDT: 07:00‑07:10
UTC: 14:00‑14:10
(10 min)
 
Lightning talk: Rapid Inference of Geographical Location with an Event-based Electronic Nose
show presentation.pdf (public accessible)

Link to chat channel

.ics

Nik Dennler (University of Hertfordshire)
CEST: 16:10‑16:20
EDT: 10:10‑10:20
CDT: 09:10‑09:20
MDT: 08:10‑08:20
PDT: 07:10‑07:20
UTC: 14:10‑14:20
(10 min)
 
Lightning talk: Event-based dataset for classification and pose estimation
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

Link to chat channel

.ics

James Turner (University of Sussex)
CEST: 16:20‑16:30
EDT: 10:20‑10:30
CDT: 09:20‑09:30
MDT: 08:20‑08:30
PDT: 07:20‑07:30
UTC: 14:20‑14:30
(10 min)
 
Lightning talk: The Yin-Yang Dataset
(the presentation .pdf is accessible for meeting attendants from their 'personal page')

Link to chat channel

.ics

Laura Kriener (Universitaet Bern)
CEST: 16:30‑16:35
EDT: 10:30‑10:35
CDT: 09:30‑09:35
MDT: 08:30‑08:35
PDT: 07:30‑07:35
UTC: 14:30‑14:35
(5 min)
 
Q&A for the data talks

.ics

CEST: 16:35‑17:00
EDT: 10:35‑11:00
CDT: 09:35‑10:00
MDT: 08:35‑09:00
PDT: 07:35‑08:00
UTC: 14:35‑15:00
(25+5 min)
Optimal Oscillator Memory Networks
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

Link to chat channel

.ics

Connor Bybee (UC Berkeley)
CEST: 17:05‑17:20
EDT: 11:05‑11:20
CDT: 10:05‑10:20
MDT: 09:05‑09:20
PDT: 08:05‑08:20
UTC: 15:05‑15:20
(15 min)
Break

Session chair for the next set of talks: Hemanth Jagannathan

CEST: 17:20‑17:30
EDT: 11:20‑11:30
CDT: 10:20‑10:30
MDT: 09:20‑09:30
PDT: 08:20‑08:30
UTC: 15:20‑15:30
(10+5 min)
Lightning talk: Stable Lifelong Learning: Spiking neurons as a solution to instability in plastic neural networks
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

Link to chat channel

.ics

Samuel Schmidgall (George Mason University)
CEST: 17:35‑18:00
EDT: 11:35‑12:00
CDT: 10:35‑11:00
MDT: 09:35‑10:00
PDT: 08:35‑09:00
UTC: 15:35‑16:00
(25+5 min)
Towards the Neuromorphic Implementation of the Auditory Perception in the iCub Robotic Platform
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

Link to chat channel

.ics

Daniel Gutierrez-Galan (University of Seville)
CEST: 18:05‑18:15
EDT: 12:05‑12:15
CDT: 11:05‑11:15
MDT: 10:05‑10:15
PDT: 09:05‑09:15
UTC: 16:05‑16:15
(10+5 min)
Lightning talk: Oscillatory Neural Network as Hetero-Associative Memory for Image Edge Detection
(the presentation .pdf is accessible for meeting attendants from their 'personal page'), show talk video (YouTube) (local version)

show abstract

Link to chat channel

.ics

Madeleine Abernot (LIRMM-CNRS)
CEST: 18:20‑19:00
EDT: 12:20‑13:00
CDT: 11:20‑12:00
MDT: 10:20‑11:00
PDT: 09:20‑10:00
UTC: 16:20‑17:00
(40+5 min)
Keynote II: Materials Matter: How biologically inspired alternatives to conventional neural networks improve meta-learning and continual learning
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

I will describe how alternatives to conventional neural networks that are very loosely biologically inspired can improve meta-learning, including continual learning. First I will summarize differentiable Hebbian learning and differentiable neuromodulated Hebbian learning (aka “backpropamine”). Both are techniques for training deep neural networks with synaptic plasticity, meaning the weights can change during meta-testing/inference. Whereas meta-learned RNNs can only store within-episode information in their activations, such plastic Hebbian networks can store information in their weights in addition to its activations, improving performance on some classes of problems. Second, I will describe my view that we will make the fastest progress on our grand ambitions in AI research by trying to create AI-generating Algorithms (AI-GAs), which on their own learn to solve the hardest AI problems. I will describe one example of this paradigm: Learning to Continually Learn. Catastrophic forgetting is a longstanding Achilles Heel of machine learning, wherein our systems learn new tasks by overwriting their knowledge of how to solve previous tasks. To produce agents that can continually learn, we must prevent catastrophic forgetting. I will describe a Neuromodulated Meta-Learning algorithm (ANML), which uses meta-learning to try to solve catastrophic forgetting, producing state-of-the-art results.

Link to chat channel

.ics

Jeff Clune (University of British Columbia)
CEST: 19:05‑19:35
EDT: 13:05‑13:35
CDT: 12:05‑12:35
MDT: 11:05‑11:35
PDT: 10:05‑10:35
UTC: 17:05‑17:35
(30 min)
Break

Session chair for the next set of talks: Tim Shea (Intel)

CEST: 19:35‑19:45
EDT: 13:35‑13:45
CDT: 12:35‑12:45
MDT: 11:35‑11:45
PDT: 10:35‑10:45
UTC: 17:35‑17:45
(10+5 min)
Lightning talk: Sequence Learning and Consolidation on Loihi using On-chip Plasticity
(the presentation .pdf is accessible for meeting attendants from their 'personal page'), show talk video (YouTube) (local version)

Link to chat channel

.ics

Jack Lindsey (Columbia University)
CEST: 19:50‑20:15
EDT: 13:50‑14:15
CDT: 12:50‑13:15
MDT: 11:50‑12:15
PDT: 10:50‑11:15
UTC: 17:50‑18:15
(25+5 min)
Online learning in SNNs with e-prop and Neuromorphic Hardware
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

Link to chat channel

.ics

Adam Perrett (University of Manchester)
CEST: 20:20‑20:30
EDT: 14:20‑14:30
CDT: 13:20‑13:30
MDT: 12:20‑12:30
PDT: 11:20‑11:30
UTC: 18:20‑18:30
(10+5 min)
Lightning talk: A Neuromorphic Normalization Algorithm for Stabilizing Synaptic Weights with Application to Dictionary Learning in LCA

show talk video (YouTube) (local version)

Link to chat channel

.ics

Diego Chavez Arana (New Mexico State University)
CEST: 20:35‑21:00
EDT: 14:35‑15:00
CDT: 13:35‑14:00
MDT: 12:35‑13:00
PDT: 11:35‑12:00
UTC: 18:35‑19:00
(25 min)
Open mic / discussion

.ics

CEST: 21:00
EDT: 15:00
CDT: 14:00
MDT: 13:00
PDT: 12:00
UTC: 19:00
End of day III
CEST: 21:00‑22:00
EDT: 15:00‑16:00
CDT: 14:00‑15:00
MDT: 13:00‑14:00
PDT: 12:00‑13:00
UTC: 19:00‑20:00
(60 min)
 
Break
CEST: 22:00‑00:00
EDT: 16:00‑18:00
CDT: 15:00‑17:00
MDT: 14:00‑16:00
PDT: 13:00‑15:00
UTC: 20:00‑22:00
(120 min)
Loihi tutorial: Accelerating neuromorphic application development with Loihi 2 and Lava

This tutorial provides a deeper dive into the Loihi 2 architecture and latest results, as well as an overview of the open-source Lava Software Framework for neuromorphic computing including its user interface and algorithm libraries.

The tutorial video is accessible for attendants from their "personal page" (if registered with EBRAINS account that is this page)

Link to chat channel

.ics

Andreas Wild (Intel Corporation)
Garrick Orchard (Intel Corporation)
Timothy Shea (Intel)
Sumit Bam Shrestha (Intel Labs)
Mathis Richter (Intel Deutschland GmbH)

Friday, 1 April 2022
CEST: 15:00
EDT: 09:00
CDT: 08:00
MDT: 07:00
PDT: 06:00
UTC: 13:00

NICE 2022 - day IV -- Friday, 1 April 2022

Session chair for the first set of talks: Yulia Sandamirskaya

CEST: 15:00‑15:45
EDT: 09:00‑09:45
CDT: 08:00‑08:45
MDT: 07:00‑07:45
PDT: 06:00‑06:45
UTC: 13:00‑13:45
(45 min)
Programme managers panel

Panelists:

  • David A. Markowitz, Program Manager, IARPA
  • Hal Greenwald
  • Robinson Pino

Moderator: Dhireesha Kudithipudi, Brad Aimone

Format: brief (5 min each) position statements by the panelists, then moderator + audience questions.

Chat channel

.ics

Hal Greenwald (Air Force Office of Scientific Research)
David Markowitz (IARPA)
Robinson Pino (DOE)
CEST: 15:45‑16:10
EDT: 09:45‑10:10
CDT: 08:45‑09:10
MDT: 07:45‑08:10
PDT: 06:45‑07:10
UTC: 13:45‑14:10
(25+5 min)
Efficient GPU training of LSNNs using eProp
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

show abstract

Link to chat channel

.ics

James Knight (University of Sussex)
CEST: 16:15‑16:25
EDT: 10:15‑10:25
CDT: 09:15‑09:25
MDT: 08:15‑08:25
PDT: 07:15‑07:25
UTC: 14:15‑14:25
(10+5 min)
Lightning talk: Evaluating parameter tuning and real-time closed loop simulation of large scale spiking networks before mapping to neuromorphic hardware: Comparing GeNN and NEST
show presentation.pdf (public accessible)

Link to chat channel

.ics

Felix Schmitt (University of Cologne)
CEST: 16:30‑16:55
EDT: 10:30‑10:55
CDT: 09:30‑09:55
MDT: 08:30‑08:55
PDT: 07:30‑07:55
UTC: 14:30‑14:55
(25+5 min)
Latent Equilibrium: A unified learning theory for arbitrarily fast computation with arbitrarily slow neurons
(the presentation .pdf is accessible for meeting attendants from their 'personal page'), show talk video (YouTube) (local version)

Link to chat channel

.ics

Paul Haider (Universitaet Bern)
CEST: 17:00‑17:30
EDT: 11:00‑11:30
CDT: 10:00‑10:30
MDT: 09:00‑09:30
PDT: 08:00‑08:30
UTC: 15:00‑15:30
(30 min)
Break

Session chair for the next set of talks: Steve Furber

CEST: 17:30‑17:40
EDT: 11:30‑11:40
CDT: 10:30‑10:40
MDT: 09:30‑09:40
PDT: 08:30‑08:40
UTC: 15:30‑15:40
(10+5 min)
Lightning talk: Information Theory Limits of Neuromorphic Energy Efficiency
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

show abstract

Link to chat channel

.ics

Pau Vilimelis Aceituno (ETH Zürich)
CEST: 17:45‑17:55
EDT: 11:45‑11:55
CDT: 10:45‑10:55
MDT: 09:45‑09:55
PDT: 08:45‑08:55
UTC: 15:45‑15:55
(10+5 min)
Lightning talk: Modeling and analyzing neuromorphic SNNs as discrete event systems

show talk video (YouTube) (local version)

Link to chat channel

.ics

Johannes Leugering (Fraunhofer Gesellschaft zur Forderung der Angewandten Forschung EV)
CEST: 18:00‑18:25
EDT: 12:00‑12:25
CDT: 11:00‑11:25
MDT: 10:00‑10:25
PDT: 09:00‑09:25
UTC: 16:00‑16:25
(25+5 min)
A Framework to Enable Top-Down Co-Design of Neuromorphic Systems for Real-World Applications
(the presentation .pdf is accessible for meeting attendants from their 'personal page'), show talk video (YouTube) (local version)

show abstract

Link to chat channel

.ics

Catherine Schuman (University of Tennessee)
CEST: 18:30‑18:40
EDT: 12:30‑12:40
CDT: 11:30‑11:40
MDT: 10:30‑10:40
PDT: 09:30‑09:40
UTC: 16:30‑16:40
(10+5 min)
Lightning talk: Localization through Grid-based Encodings on Digital Elevation Models
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

show abstract

Link to chat channel

.ics

Felix Wang (Sandia National Laboratories)
CEST: 18:45‑19:10
EDT: 12:45‑13:10
CDT: 11:45‑12:10
MDT: 10:45‑11:10
PDT: 09:45‑10:10
UTC: 16:45‑17:10
(25+5 min)
Neural Mini-Apps as a Tool for Neuromorphic Computing Insight
show presentation.pdf (public accessible), show talk video (YouTube) (local version)

show abstract

Link to chat channel

.ics

Craig Vineyard (Sandia National Laboratories)
CEST: 19:15‑19:25
EDT: 13:15‑13:25
CDT: 12:15‑12:25
MDT: 11:15‑11:25
PDT: 10:15‑10:25
UTC: 17:15‑17:25
(10+5 min)
Lightning talk: Benchmarking a Bio-inspired SNN on a Neuromorphic System

show abstract

Link to chat channel

.ics

Luke Parker (Sandia National Labs)
CEST: 19:30‑19:45
EDT: 13:30‑13:45
CDT: 12:30‑12:45
MDT: 11:30‑11:45
PDT: 10:30‑10:45
UTC: 17:30‑17:45
(15 min)
Break

Session chair for the last set of talks: Dhireesha Kudithipudi

CEST: 19:45‑20:00
EDT: 13:45‑14:00
CDT: 12:45‑13:00
MDT: 11:45‑12:00
PDT: 10:45‑11:00
UTC: 17:45‑18:00
(15 min)
Best presentation awards

The EU funded NEUROTECH project sponsors two prices:

  • Best student presentation (250 Euro)
  • Best early researcher presentation (250 Euro) (“early researcher” = until 10 years after finishing their PhD or similar)

A jury with members from the NEUROTECH project and one of the NICE organizers selects the winners.

.ics

CEST: 20:00‑20:25
EDT: 14:00‑14:25
CDT: 13:00‑13:25
MDT: 12:00‑12:25
PDT: 11:00‑11:25
UTC: 18:00‑18:25
(25 min)
Open mic / discussion

.ics

CEST: 20:25‑20:30
EDT: 14:25‑14:30
CDT: 13:25‑13:30
MDT: 12:25‑12:30
PDT: 11:25‑11:30
UTC: 18:25‑18:30
(5 min)
Farewell - see you at NICE in 2023 hopefully on-site at UTSA, USA

.ics

CEST: 20:30
EDT: 14:30
CDT: 13:30
MDT: 12:30
PDT: 11:30
UTC: 18:30
End of NICE 2022
Contact: bjoern.kindler@kip.uni-heidelberg.de